Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 61, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 9, 2022, 3:41 PM EDT for Saint Lucie County, Florida. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2022, 3:41 PM EDT (19:41 UTC)
- Expired
- Jun 9, 2022, 4:07 PM EDT
- In force
- 26 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 101 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 3:42 PM EDT | TSTM WND GST 45 | 2 E Port Saint Lucie, FL | APRS SITE CW0262 IN SAINT LUCIE COUNTY MEASURED A WIND GUST OF 45 MPH/39 KTS. |
| Jun 9, 3:45 PM EDT | TSTM WND DMG | 2 Ese Port Saint Lucie, FL | ST. LUCIE EMERGENCY MANAGEMENT REPORTED AT LEAST FOUR HOMES WITH WIND DAMAGE IN SPANISH LAKES GOLF VILLAGE BY 187 WEST CARIBBEAN BOULEVARD, PORT ST. LUCIE. RADAR ESTIMATED TIME OF 345 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
605
WUUS52 KMLB 091941
SVRMLB
FLC111-092030-
/O.NEW.KMLB.SV.W.0061.220609T1941Z-220609T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
341 PM EDT Thu Jun 9 2022
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southeastern St. Lucie County in east central Florida...
* Until 430 PM EDT.
* At 340 PM EDT, a severe thunderstorm was located over Port Saint
Lucie River Park, or over White City, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, White City and Saint Lucie
Nuclear Power Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2725 8019 2726 8020 2726 8021 2725 8020
2725 8023 2726 8023 2726 8028 2725 8029
2724 8040 2742 8040 2744 8023 2725 8015
TIME...MOT...LOC 1940Z 266DEG 19KT 2734 8033
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Schaper1 follow-up statement
659
WWUS52 KMLB 092007
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
407 PM EDT Thu Jun 9 2022
FLC111-092017-
/O.CAN.KMLB.SV.W.0061.000000T0000Z-220609T2030Z/
St. Lucie FL-
407 PM EDT Thu Jun 9 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. LUCIE COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.
LAT...LON 2725 8019 2726 8020 2726 8021 2725 8020
2725 8023 2726 8023 2726 8028 2725 8029
2724 8040 2742 8040 2744 8023 2725 8015
TIME...MOT...LOC 2004Z 266DEG 19KT 2735 8017
$$
SedlockWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:20 PM EDT, 21 minutes earlier.
Area forecast discussion, Jun 9, 3:20 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 320 PM EDT Thu Jun 9 2022 .DISCUSSION... Tonight and Friday...Anticipated area of concern continues to shift southward of the Sanford to Clermont area, and storm activity should focus south of Orlando toward the Space and Treasure coasts the remainder of the afternoon into evening. Main hazards wl be gusty winds to around 45mph, and locally heavy rainfall-frequent lightning. Activity should diminish by around 10 PM while continuing offshore. Overnight low temperatures wl fall into the low to mid 70s. Friday...A favorable setup for numerous storms to develop during the aftn. Anticipated PWAT 1.7-1.8 inches coupled with favorable W-SW flow wl favor the eastern portion of the peninsula for storm movement and development. Rain amounts of one the two inches will be possible areawide with local amounts of 3 to 4 inches possible, esp along the coastal convergence zone. Main hazards will be outflow winds, frequent lightning and standing water impeding travel. Weekend...Broadly cyclonic flow aloft over the eastern CONUS will amplify during Sat, then begin evolution toward the US East coast on Sunday. This wl lead to a favorable setup for deep convection to develop daily across the peninsula. Will go with numerous storms each day, while reserving the possibility of going a little higher cvrg Sunday, depending on how progressive the Eastern wave migrates further downstream. Suitable steering level winds out of the SW should mitigate stationary rain producers, however multiple waves of thunder wl have the potential to produce minor flooding and standing water conds each day. from prev disc... Extended...Mid level ridging will build eastward from Texas which may aid in returning PoPs to climo range of 30-50%. The surface ridge axis will begin to drift back northward on Monday as the stalled boundary lifts away from the area. This will lead to winds backing to southerly and equally dominant east and west coast sea breezes. Highest coverage of showers and storms will be across the interior next week and with weak steering flow, higher rain totals could aid in concerns for flooding. Temperatures hold steady in the low/mid 90s leading to heat index readings over 100F; lows in the mid 70s. && .AVIATION...Deeper westerly flow today, though still rather light. The WCSB will be dominant and move across the peninsula quickly today. Mid to late afternoon as convection moving west to east hits a developing ECSB (pinned near coast) we may see a few strong, pulse, lightning storms. Coverage seems greatest south of a KMCO- KTIX line with highest focus near the Space/Treasure coasts late today into early evening. Primary threats remain lightning strikes, torrential rainfall, gusty downburst winds and perhaps some small hail. Once activity moves off of the east coast, expect diminishing trend after sunset and overnight as clouds thin. Light to calm winds tonight. Deeper moisture on Fri with continued WRLY flow, possible early initiation again, with some strong storms/higher overall coverage areawide. && .MARINE... Tonight...Southwest winds 5 to 12 kts and 2-3 ft seas. Expect locally higher winds and seas near offshore moving storms this evening. Friday-Sun...High rain cvrg during the period with scattered to numerous lightning thunderstorms along the coast and moving offshore from the mainland. Expect gusty winds and frequent lightning over nearshore marine zones, and to some extent offshore as well. West to southwest winds 8-15 knots. Seas remain 2-4 ft, with locally higher winds and seas near stronger storms. Extended...Wrn Atlc subtropical ridge wl become established over the marine area early in the week. Generally favorable conds can be expected with lower coverage of storms as well through at least Tue. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 93 74 91 / 30 60 30 60 MCO 74 93 74 90 / 30 60 40 60 MLB 72 89 74 88 / 30 60 40 60 VRB 73 92 72 88 / 40 60 50 60 LEE 76 92 74 89 / 30 60 30 60 SFB 76 93 74 90 / 30 60 30 60 ORL 76 92 77 91 / 20 60 40 60 FPR 71 91 72 87 / 40 60 40 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DIGITAL FORECASTS...Pendergrast DSS/RADAR....Schaper AVIATION/RADAR...Sedlock
Hazardous weather outlook, Jun 9, 10:29 AM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1029 AM EDT Thu Jun 9 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-092100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1029 AM EDT Thu Jun 9 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms will push east across central Florida with some increase in coverage, mainly south of a line from Clermont to Orlando to Titusville. This activity is expected to interact with the east coast sea, breeze pinned at the coast late in the day. A few strong storms may result from this collision, capable of producing wind gusts up to 50 mph and frequent lightning. If thunder is heard, seek shelter in an enclosed building or automobile. Picnic shelters, porches, golf carts and dugouts offer no protection from the dangers of lightning. .FLOOD IMPACT... Storms along the coast this afternoon and early evening will be capable of heavy rainfall, accumulating 1 to 2 inches in some spots. This will cause temporary flooding of some roads and low lying areas especially where recent heavy rains have occurred. .RIP CURRENT IMPACT... There is a Moderate Risk of rip currents at area beaches. Persons should swim at a guarded beach and never enter the water alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered lightning storms will push east across central Florida and affect some inland lakes. An increase in storm coverage and intensity will occur from mid to late afternoon they interact with the east coast sea breeze. A few strong storms may cross the intracoastal waters, barrier islands and over the nearshore Atlantic waters containing wind gusts 35 knots or greater and frequent lightning strikes. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered afternoon thunderstorms are expected through the weekend, the strongest of which will be capable of strong wind gusts, frequent lightning strikes, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today and tonight. Pendergrast
In the hours before
Special weather statement, Jun 9, 12:54 PM EDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1254 PM EDT Thu Jun 9 2022
FLZ053-091730-
Osceola FL-
1254 PM EDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of northwestern Osceola
County through 130 PM EDT...
At 1254 PM EDT, Doppler radar was tracking a strong thunderstorm over
Poinciana, or near West Lake Toho, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saint Cloud, West Lake Toho, Poinciana, Harmony and Campbell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2825 8152 2826 8111 2795 8120 2804 8146
2805 8146 2806 8144 2804 8143 2803 8139
2802 8138 2804 8136 2807 8137 2807 8135
2808 8135 2809 8145 2814 8146 2814 8152
TIME...MOT...LOC 1654Z 276DEG 17KT 2816 8145
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SchaperSpecial weather statement, Jun 9, 1:42 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Melbourne FL
142 PM EDT Thu Jun 9 2022
FLZ053-091815-
Osceola FL-
142 PM EDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of northeastern Osceola
County through 215 PM EDT...
At 142 PM EDT, Doppler radar was tracking a strong thunderstorm near
Harmony, or near Holopaw, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Holopaw and Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2827 8116 2829 8086 2809 8091 2812 8118
TIME...MOT...LOC 1742Z 276DEG 15KT 2818 8109
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SchaperLocal storm report, Jun 9, 2:06 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
206 PM EDT THU JUN 09 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST 2 SW COCOA BEACH 28.31N 80.63W
06/09/2022 M39 MPH BREVARD FL MESONET
XCOA - COCOA BEACH CLUB MEASURED A WIND GUST OF 39
MPH/34 KTS FROM THE WSW.
&&
EVENT NUMBER MLB2200290
TESSpecial weather statement, Jun 9, 3:07 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
307 PM EDT Thu Jun 9 2022
FLZ045-046-091930-
Orange FL-Seminole FL-
307 PM EDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of southeastern
Seminole and east central Orange Counties through 330 PM EDT...
At 307 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oviedo, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sanford, Oviedo, Winter Springs, Wedgefield and Bithlo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2878 8126 2879 8106 2875 8106 2870 8103
2849 8104 2860 8129
TIME...MOT...LOC 1907Z 283DEG 8KT 2868 8119
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WatsonSpecial weather statement, Jun 9, 3:24 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Melbourne FL
324 PM EDT Thu Jun 9 2022
FLZ159-164-259-264-092015-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Martin FL-
Coastal Martin FL-
324 PM EDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of southern St. Lucie
and central Martin Counties through 415 PM EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tradition, or 8 miles west of Port Saint Lucie, moving east at 20
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Palm City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2710 8042 2709 8066 2711 8066 2712 8067
2740 8059 2744 8032 2710 8017
TIME...MOT...LOC 1924Z 271DEG 16KT 2731 8050
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SchaperThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:54 PM EDT | Special Weather Statement | MLB | Osceola | 36 min |
| Jun 9, 1:42 PM EDT | Special Weather Statement | MLB | Osceola | 33 min |
| Jun 9, 2:00 PM EDT | Special Marine Warning | MLB | 60 min | |
| Jun 9, 3:06 PM EDT | Special Marine Warning | MLB | 54 min | |
| Jun 9, 3:07 PM EDT | Special Weather Statement | MLB | Seminole | 23 min |
| Jun 9, 3:24 PM EDT | Special Weather Statement | MLB | Saint Lucie | 51 min |
| Jun 9, 3:36 PM EDT | Areal Flood Advisory | MLB | Martin, Okeechobee, Saint Lucie | 114 min |
| Jun 9, 3:58 PM EDT | Special Marine Warning | MLB | 62 min | |
| Jun 9, 4:10 PM EDT | Special Weather Statement | MLB | Martin | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.